MAUDE Adverse Event Report: ARTHREX, INC. EXCALIBUR, CURVED 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. EXCALIBUR, CURVED 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number EXCALIBUR, CURVED 4.0MM X 13CM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation confirmed the presence of horizontal grooves inferior to the cutting window of one of the returned ar-8400cex inner tubes.Similar grooves were also identified across the rear of the cutting window on the same device.These grooves were determined to be consistent with a site of metal debris production.The shrink tubing along both ar-8400cex devices were notably torn and rolled up along the inner tubes.This event is consistent with user applied mechanical force via prying/leveraging, as further evidenced by the presence of damage to the shrink tubing.Material analysis confirmed the ar-8400cex devices met all as-received specifications.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy there was a strong abrasion of the metal.Also it was not possible anymore to attach the device onto the shaver handpiece cause the o-ring became loose.According to the surgeon there are no broken parts remaining inside the patient.The surgery was completed successfully with a new device of the same part number.There was no adverse event reported by the customer.Update 20-aug-2019: after contacting the surgeon to verify that there are no metal fragments remaining inside the patient, he could not confirm it.According to the surgeon there is a possibility that there are still metal abrasions inside the joint of the patient.

Brand Name
EXCALIBUR, CURVED 4.0MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8980944
Report Number1220246-2019-01306
Device Sequence Number18923746
Product Code GFA
UDI-Device Identifier00888867043503
UDI-Public00888867043503
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberEXCALIBUR, CURVED 4.0MM X 13CM
Device Catalogue NumberAR-8400CEX
Device Lot Number10270631
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2019
Initial Report FDA Received Date09/10/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;